Thunderstorm Wind, Clay
- When
- April 21, 6:53 PM CST
- Where
- Clay County, 7 mi W of Ashland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.267, -85.967
Trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 21, 3:28 PM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 428 PM CDT FRI APR 21 2006 .DISCUSSION... SEVERAL STORMS ONGOING AT THE MOMENT MOSTLY WEST OF I-65. TWO VORT LOBES NOTED IN WATER VAPOR ON APPROACHING SHORTWAVE WITH ASSOCIATED COLD FRONT. VORT LOBE 1 IS BACK OVER ARKLATX AREA KICKING OFF SOME STORMS. IT IS DOUBTFUL THAT THESE STORMS WILL BE ABLE TO MAINTAIN AS THEY WORK THEIR WAY EASTWARD SINCE THEY WILL BE MOVING INTO A WELL WORKED OVER AREA. VORT LOBE 2 OVER SRN LA IS CREATING NUMEROUS STORMS FROM OFF THE COAST OF LA TO ERN TN. THIS WILL BE THE SHOW AS IT MOVES SLOWLY ACROSS THIS EVENING AND TONIGHT. THESE STORMS WILL BE ABLE TO MAINTAIN STRENGTH WELL AFTER SUNSET. THE MOST ACTIVITY LOOKS TO CLEAR THE CWA BY 2 AM...WITH SOME LINGERING SHOWERS EXPECTED THROUGH THE MID-MORNING HOURS. HAIL CONTINUES TO BE THE PRIMARY THREAT WITH DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE...BUT THE THREAT IS LOW. IN THE FRONTS WAKE...A PERIOD OF DRIER AND SETTLED WEATHER WILL REIGN AS RIDGING BUILDS INTO THE PLAINS STATES. THE NEXT FRONT WILL ARRIVE ON TUESDAY AND STALL ACROSS THE SRN TIER OF THE CWA. THIS WILL SET THE STAGE AGAIN FOR EXTENDED PERIOD OF UNSETTLED WEATHER. HAVE CHANCE POPS FROM WEDNESDAY ON. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 57 75 51 82 / 100 30 0 0 ANNISTON 58 78 54 82 / 100 30 0 0 BIRMINGHAM 56 78 55 83 / 100 20 0 0 TUSCALOOSA 56 82 54 85 / 100 10 0 0 CALERA 57 78 56 84 / 100 20 0 0 AUBURN 61 75 58 82 / 90 40 0 0 MONTGOMERY 58 81 54 86 / 100 20 0 0 TROY 62 81 55 86 / 80 30 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM. ALC001-007-009-015-017-019-021-027-029-037-047-051-055-057-063- 065-073-075-085-091-093-101-105-107-111-115-117-119-121-123-125- 127-133-220330- && JONES/90
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 715 PM CDT FRI APR 21 2006 ALZ011>015-017>050-230015- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 715 PM CDT FRI APR 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS UP TO 60 MPH CAN BE EXPECTED THROUGH 11 PM CDT EAST OF A GADSDEN TO SYLACAUGA TO MONTGOMERY LINE. A LOW PRESSURE SYSTEM AND COLD FRONT WILL CONTINUE TO MOVE ACROSS ALABAMA TONIGHT...BRINGING SHOWERS AND SCATTERED THUNDERSTORMS. ON THE LEADING EDGE OF THE SHOWERS AND STORMS...A FEW THUNDERSTORMS MAY BE SEVERE WITH HAIL AND DAMAGING WINDS ACROSS EAST ALABAMA WHERE THE ATMOSPHERE IS UNSTABLE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TONIGHT. THE THREAT FOR SEVERE WEATHER SHOULD END BY 11 PM CDT ACROSS EAST ALABAMA AS THE AIR COOLS AND BECOMES MORE STABLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER COLD FRONT WILL MOVE INTO THE AREA ON TUESDAY AND COULD PRODUCE A FEW STRONG THUNDERSTORMS. PLEASE STAY TUNED TO LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL HAVE BEEN ACTIVATED AND WILL BE REQUIRED THROUGH 11 PM CDT TONIGHT EAST OF A GADSDEN TO MONTGOMERY LINE. MBS/91
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
414 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL NORTHPORT 33.24N 87.59W
04/21/2006 E0.88 INCH TUSCALOOSA AL EMERGENCY MNGR
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
559 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG NW BLOUNTSVILLE 34.08N 86.59W
04/21/2006 BLOUNT AL EMERGENCY MNGR
CULLMAN BLOUNT COUNTY LINE TREE ACROSS COUNTY ROAD 55.
TREE ACROSS STATE ROAD 67 AT 1.3 MILE FROM US231.
0533 PM FLASH FLOOD SW BESSEMER 33.38N 86.96W
04/21/2006 JEFFERSON AL EMERGENCY MNGR
FAST RISING WATER NEAR LINSEY LOOP. NO FLOOD YET.
0538 PM HAIL 3 SE INVERNESS 33.37N 86.69W
04/21/2006 E0.25 INCH SHELBY AL EMERGENCY MNGR
HIGHLAND LAKES HWY 280 VICINITY.
&&
MBAERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 609 PM CDT FRI APR 21 2006 ALZ018-212345- ETOWAH- 609 PM CDT FRI APR 21 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH COUNTY UNTIL 645 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTHEAST OF WALNUT GROVE...MOVING NORTHEAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WALNUT GROVE... ALTOONA...ATTALLA...RIDGEVILLE...REECE CITY...MOUNTAINBORO AND SARDIS CITY THROUGH 645 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 03
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
619 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL NE INVERNESS 33.40N 86.72W
04/21/2006 E0.50 INCH SHELBY AL BROADCAST MEDIA
VICINITY HWY 280.
0533 PM FLASH FLOOD BESSEMER 33.38N 86.96W
04/21/2006 JEFFERSON AL EMERGENCY MNGR
RISING WATERS AT DICKEY ROAD BRIDGE. NO FLOOD YET.
&&
MBAERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 706 PM CDT FRI APR 21 2006 ALZ027-028-036-037-220045- CLAY-COOSA-TALLADEGA-TALLAPOOSA- 706 PM CDT FRI APR 21 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA...TALLAPOOSA...CLAY AND TALLADEGA COUNTIES UNTIL 745 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM TALLADEGA SPRINGS TO 15 MILES SOUTHWEST OF ROCKFORD...MOVING NORTHEAST AT 35 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR TALLADEGA SPRINGS...ROCKFORD...GANTTS QUARRY...OAK GROVE... SYLACAUGA...MIGNON...GOODWATER AND ALEXANDER CITY THROUGH 745 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 03
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
749 PM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL S CENTRE 34.15N 85.67W
04/21/2006 E0.25 INCH CHEROKEE AL BROADCAST MEDIA
COUNTY ROAD 19 IN TENNALA COMMUNITY
&&
MBAERThe Birmingham radar (KBMX), 75 km away, was scanning. The volume nearest the first event began at 00:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503242.